MAUDE Adverse Event Report: DISTALMOTION SA DEXTER; DEXTER MONOPOLAR SCISSORS

DISTALMOTION SA DEXTER; DEXTER MONOPOLAR SCISSORS
Model Number 518
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the dissection of the peritoneum for an epigastric ventral hernia using a tapp procedure, it was reported that after 36 minutes of robotic console time, monopolar energy was delivered via the tip sleeve of the monopolar scissors to tissue on already charred and coagulated anatomical planes.No critical structures such as nerves or vessels present or impacted.Visualization of the instrument by the endoscope under 10x modification did not observe any defect.Although an instrument exchange was recommended, the surgeon opted to continue with the existing device due to its adequate energy delivery at the tip and overall satisfactory performance and did not wish to prolong the procedure to exchange the instrument.Energy application during the procedure was consistently deemed safe, as the surgeon maintained clear visual control over the location, timing, and intensity of energy delivery to the intended tissue.The malfunction carried only a minor risk of injury and the procedure was completed successfully and without incident, no harm occurred that required medical or surgical intervention.
 
Additional Manufacturer Narrative
The monopolar scissors instrument was returned for analysis.Inspection confirmed insulation damage in the tip sleeve region; two holes were observed.Review of production records revealed no manufacturing anomalies, and no evidence of material or assembly defect was found.The holes were likely caused by contact with the distal fork under high angulation or proximity to other devices during use.This damage can compromise insulation, leading to short circuit and thermal damage when energized.The damage is consistent with mechanical stress during use, however, a definitive root cause could not be determined.
 
Event or Problem Description

Brand Name
DEXTER
Common Device Name
DEXTER MONOPOLAR SCISSORS
Manufacturer (Section D)
DISTALMOTION SA
route de la corniche 3b
epalinges, vaud 1066
SZ  1066
Manufacturer Contact
ana pedro
route de la corniche 3b
epalinges, vaud 1066
SZ   1066
MDR Report Key23368557
Report Number3033118964-2025-00001
Device Sequence Number21362919
Product Code SDD
UDI-Device Identifier07640184840608
UDI-Public(01)07640184840608(10)518A202503X11547(17)260714
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K251197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2026
Device Model Number518
Device Catalogue Number518
Device Lot Number518A202503X11547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight80 KG